General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Izv. RAN. Ser. Mat.:

Personal entry:
Save password
Forgotten password?

Izv. RAN. Ser. Mat., 1993, Volume 57, Issue 1, Pages 76–101 (Mi izv888)  

This article is cited in 9 scientific papers (total in 9 papers)

Alexander polynomials of plane algebraic curves

Vik. S. Kulikov

Abstract: The author studies the fundamental group of the complement of an algebraic curve $D\subset\mathbf C^2$ defined by an equation $f(x,y)=0$. Let $F\colon X=\mathbf C^2\setminus D\to\mathbf C^*=\mathbf C\setminus\{0\}$ be the morphism defined by the equation $z=f(x,y)$. The main result is that if the generic fiber $Y=F^{-1}(z_0)$ is irreducible, then the kernel of the homomorphism $F_*\colon\pi_1(X)\to\pi_1(\mathbf C^*)$ is a finitely generated group. In particular, if $D$ is an irreducible curve, then the commutator subgroup of $\pi_1(X)$ is finitely generated.
The internal and external Alexander polynomials of a curve $D$ (denoted by $\Delta_{in}(t)$ and $\Delta_{ex}(t)$ respectively) are introduced, and it is shown that the Alexander polynomial $\Delta_1(t)$ of the curve $D$ divides $\Delta_{in}(t)$ and $\Delta_{ex}(t)$ and is a reciprocal polynomial whose roots are roots of unity. Furthermore, if $D$ is an irreducible curve, the Alexander polynomial $\Delta_1(t)$ of the curve $D$ satisfies the condition $\Delta_1(1)=\pm1$. From this it follows that among the roots of the Alexander polynomial $\Delta_1(t)$ of an irreducible curve there are no primitive roots of unity of degree $p^n$, where $p$ is a prime number.

Full text: PDF file (1171 kB)
References: PDF file   HTML file

English version:
Russian Academy of Sciences. Izvestiya Mathematics, 1994, 42:1, 67–89

Bibliographic databases:

UDC: 512.7+515.1
MSC: 14E20, 14E22, 14F45, 14J25, 20F34, 57M05
Received: 24.03.1992

Citation: Vik. S. Kulikov, “Alexander polynomials of plane algebraic curves”, Izv. RAN. Ser. Mat., 57:1 (1993), 76–101; Russian Acad. Sci. Izv. Math., 42:1 (1994), 67–89

Citation in format AMSBIB
\by Vik.~S.~Kulikov
\paper Alexander polynomials of plane algebraic curves
\jour Izv. RAN. Ser. Mat.
\yr 1993
\vol 57
\issue 1
\pages 76--101
\jour Russian Acad. Sci. Izv. Math.
\yr 1994
\vol 42
\issue 1
\pages 67--89

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
    Cycle of papers

    This publication is cited in the following articles:
    1. Vik. S. Kulikov, “A geometric realization of $C$-groups”, Russian Acad. Sci. Izv. Math., 45:1 (1995), 197–206  mathnet  crossref  mathscinet  zmath  isi
    2. Vik. S. Kulikov, V. S. Kulikov, “On the monodromy and mixed Hodge structure on cohomology of the infinite cyclic covering of the complement to a plane algebraic curve”, Izv. Math., 59:2 (1995), 367–386  mathnet  crossref  mathscinet  zmath  isi
    3. Vik. S. Kulikov, “On plane algebraic curves of positive Albanese dimension”, Izv. Math., 59:6 (1995), 1173–1192  mathnet  crossref  mathscinet  zmath  isi
    4. Vik. S. Kulikov, “On the fundamental groups of complements of toral curves”, Izv. Math., 61:1 (1997), 89–112  mathnet  crossref  crossref  mathscinet  zmath  isi
    5. Vik. S. Kulikov, “Finite presentability of the commutator subgroup of the fundamental group of the complement of a plane curve”, Izv. Math., 61:5 (1997), 961–967  mathnet  crossref  crossref  mathscinet  zmath  isi
    6. G.-M. Greuel, Vik. S. Kulikov, “On symplectic coverings of the projective plane”, Izv. Math., 69:4 (2005), 667–701  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    7. Vik. S. Kulikov, “Alexander polynomials of Hurwitz curves”, Izv. Math., 70:1 (2006), 69–86  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    8. Vik. S. Kulikov, “Hurwitz curves”, Russian Math. Surveys, 62:6 (2007), 1043–1119  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    9. Vik. S. Kulikov, “Alexander modules of irreducible $C$-groups”, Izv. Math., 72:2 (2008), 305–344  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
  • Известия Российской академии наук. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:277
    Full text:99
    First page:2

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021